Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 17, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Sep 29, 2007, 3:59 AM CDT for 24 counties in Nebraska; 5 counties in Iowa. It took effect at Sep 29, 2007, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2007, 3:59 AM CDT (08:59 UTC)
- In effect from
- Sep 29, 2007, 11:00 AM CDT
- Expired
- Sep 29, 2007, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 29 counties
Harrison County, IA, Mills County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 44 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 290859 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 359 AM CDT SAT SEP 29 2007 ...WIND ADVISORY FROM 11 AM TO 7 PM FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA... .STRONG WINDS WILL DEVELOP DURING THE LATE MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED DURING THIS TIME...WITH GUSTS OF 40 TO 50 MPH. WINDS SHOULD NOT BE AS STRONG IN THE SOUTHEAST CORNER OF NEBRASKA AND THE SOUTHWEST CORNER OF IOWA. THE ADVISORY COVERS AN AREA GENERALLY NEAR AND NORTH OF A LINE FROM FAIRBURY TO LINCOLN AND GLENWOOD IOWA. IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-088-291700- /O.NEW.KOAX.WI.Y.0017.070929T1600Z-070930T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON- ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-SALINE-JEFFERSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN... PLATTSMOUTH...CRETE...FAIRBURY 359 AM CDT SAT SEP 29 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY FROM LATE MORNING TO EARLY EVENING. WINDS WILL INCREASE THROUGH THE MORNING INTO THE EARLY AFTERNOON...THEN TAPER OFF THIS EVENING. SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED DURING THIS TIME...WITH GUSTS OF 40 TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POLLACK
2 follow-up statements
000 WWUS73 KOAX 291622 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1122 AM CDT SAT SEP 29 2007 ...WIND ADVISORY UNTIL 7 PM FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA... IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-088-300000- /O.CON.KOAX.WI.Y.0017.000000T0000Z-070930T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON- ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-SALINE-JEFFERSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN... PLATTSMOUTH...CRETE...FAIRBURY 1122 AM CDT SAT SEP 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY STRONG SOUTH WINDS WILL PERSIST ACROSS THE AREA UNTIL EARLY EVENING. SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED DURING THIS TIME...WITH GUSTS OF 40 TO 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LAWN FURNITURE...GARBAGE CANS AND OTHER OBJECTS THAT CAN BE BLOWN AROUND SHOULD BE SECURED. $$ CHERMOK
000 WWUS73 KOAX 292358 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 658 PM CDT SAT SEP 29 2007 IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-088-300100- /O.EXP.KOAX.WI.Y.0017.000000T0000Z-070930T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON- ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-SALINE-JEFFERSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...BLOOMFIELD...HARTINGTON...PENDER... NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN... PLATTSMOUTH...CRETE...FAIRBURY 658 PM CDT SAT SEP 29 2007 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. ALTHOUGH BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH WILL CONTINUE OVERNIGHT...WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA OF SUSTAINED 30 MPH. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ BOUSTEAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Sep 28, 3:11 PM CDT, 12 hours 48 minutes earlier.
Area forecast discussion, Sep 28, 3:11 PM CDT, 12 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 311 PM CDT FRI SEP 28 2007 .DISCUSSION... SYNOPSIS...12Z UPPR AIR ANLYS INDCD ERN PAC TROF WAS MOVING ONSHORE OVR THE WRN US WITH WIDESPREAD 100+ M HEIGHT FALLS OVR THE PAC NW. DOWNSTREAM FM THE TROF...UPPR LVL RIDGE AXIS EXTNDD FM THEN NRN PLAINS SWD INTO SW TX. MOISTURE WAS STARTING TO RETURN NWD AT 12Z WITH A +14 H85 DEW POINT AT KDDC AND HIGHER VALUES FARTHER SOUTH INTO TX. THE 19Z SFC ANLYS INDCD A SFC LO DEEPENING OVR MT WITH A LEE TROF SWD THRU ERN CO. SFC HI PRES AXIS CONTD TO MOV EWD INTO WI/IL. FORECAST...MOISTURE IS EXPECTED TO CONTINUE TO INCREASE TONIGHT AS A 50+KT H85 LO LVL JET DVLPS FM KS INTO SD. DECENT THETA-E ADVECTION NOTED ARND H85 OVR THE CWA AFTER MIDNIGHT. ISENTROPIC LIFT ALSO INCREASES ON THE 305 K SFC LEADING TO LARGE-SCALE LIFT. AS MENTIONED FOR THE PAST COUPLE OF DAYS...AT THE SAME TIME THE MOISTURE IS INCREASING...SO IS THE MID LVL TEMPERATURES. THUS IT CONTINUES TO LOOK LIKE CONVECTION WL BE FAIRLY LIMITED TONIGHT...AND MAINLY ABOVE 700 MB. THUS NOT EXPECTED AS WIDESPREAD OR AS HEAVY OF PRECIP AS THE GFS WLD INDC. WL MAINTAIN THE SCHC POPS. THESE POPS WL CONT INTO THE MRNG HOURS ON SAT BEFORE THE LIFT AND THETA-E ADVECTION SHIFT NWD. THIS SHLD LEAD TO A WARM AND VERY WINDY AFTN. NAM INDCS H85 WINDS OF 55 TO NEARLY 60 KTS. GFS IS ALSO NEAR 50 KTS...AND WITH FAIRLY UNIDIRECTIONAL LO LVL FLOW...SHLD SEE SOME OF THE WINDS MIX TO THE SFC IN THE AFTN. WL LIKELY NEED A WIND ADVSRY...BUT WITH THE COMPLICATING FACTORS OF MRNG CLDS/PRECP AND BEING AN AFTN/EVNG EVENT...WL LET THE MID SHIFT MAKE THE FINAL CALL ON THAT. WE HAVE BEEN FIGHTING THE TIMING OF THE UPPR LVL SYSTEM THRU THE PLAINS...AND TODAY THE GFS/EC ARE NOW FASTER WITH THE MOVEMENT OF THIS SYSTEM. SINCE THIS SEEMS TO BE A TREND ON ALL AVAILABLE GUIDANCE WL ALSO FOLLOW FOR THIS FORECAST. LO LVL MOISTURE WL CONT TO INCREASE OVR CNTRL NEB/SD ON SAT...THIS WL LEAD TO MODERATE INSTABILITY BY AFTN WEST OF THE OUR FA. AS LARGE-SCALE FORCING FOR ASCENT OVERSPREADS THE INSTABILITY AXIS...SHLD SEE SCT CONVECTION DVLP BY LATE AFTN. THIS IS LIKELY TO FORM INTO A LINE AS THE COLD FRONT SWEEPS EWD ON SAT NIGHT. WL HAVE LIKELY POPS IN THE NW FA AFTR MIDNIGHT AS THIS ACTIVITY GETS INTO OUR CWA. GIVEN THE TIMING OF THE CONVECTION...SEVERE WEATHER THREAT LOOKS A LITTLE LIMITED. CAN NOT RULE OUT SOME ISO SVR WIND GUSTS WITH THE LINE GIVEN THE VRY STG WIND FIELDS. FRONT MOVES THRU THE FA BY MIDDAY ON SUN AND SHLD TAKE MOST OF THE TSRA WITH IT. WL MAINTAIN A SCHC OF TSRA INTO THE AFTN...BUT DRY- SLOT LOOKS TO MOV INTO THE CWA BY AFTN. MAY SEE ANOTHER WINDY DAY WITHIN THE DRY- SLOT ON SUN. EXTENDED...SHLD CONT TO SEE UNSETTLED WEATHER IN THE EXTENDED WITH A WEST TO SOUTHWEST FLOW ACRS THE CNTRL US. RETURN FLOW STILL LOOKS TO SET-UP ON MONDAY NIGHT LEAD TO TSRA BY TUES MRNG. DID INCREASE POPS INTO TUES AFTN AND THIS NEXT STRONGER SHORTWAVE SWINGS THRU THE CNTRL PLAINS. WL CONT WITH A DRY FORECAST FOR WED THRU FRI ATTM. MAY BE SOME CHC OF MAINLY NOCTURNAL PRECIP DURING THIS PERIOD...BUT TIMING AND PLACEMENT OF THE SYNOPTIC BOUNDARY IS REALLY UNCERTAIN ATTM. HAVE GENERALLY GONE ABOVE CLIMO FOR TMPS DURING THE PERIOD WITH A WARM AND MOIST SRLY FLOW. && .AVIATION... STRONG SOUTHERLY LOW LEVEL WINDS WILL CONTINUE THROUGH SATURDAY AS LOW PRESSURE STRENGTHENS IN THE HIGH PLAINS. MAY HAVE A BRIEF PERIOD OF DECLINING WIND SPEEDS BETWEEN 00Z AND 03Z...BUT STRONG LOW LEVEL JET SHOULD PUSH WINDS BACK OVER 20KTS AT TIMES. MOISTURE WILL ALSO INCREASE ON THOSE SOUTHERLY WINDS BRINGING VFR CIGS INTO EASTERN NEBRASKA THROUGH 18Z. THERE IS A SLIGHT CHANCE FOR CONVECTION... ESPECIALLY NEAR KOFK...BETWEEN 08Z AND 14Z...BUT WILL NOT INCLUDE IN TAF DUE TO LOW CHANCE AND EXPECTED SMALL COVERAGE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BOUSTEAD/DERGAN
Hazardous weather outlook, Sep 28, 8:25 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 825 PM CDT FRI SEP 28 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 825 PM CDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER PARTS OF THE AREA TONIGHT. STORMS COULD PRODUCE GUSTY WINDS...MAINLY NORTHWEST OF A LINE FROM DAVID CITY TO ONAWA. THE CHANCE FOR THUNDERSTORMS SHOULD CONTINUE UNTIL AROUND NOON SATURDAY. IF STORMS OCCUR...THEY SHOULD REMAIN BELOW SEVERE LIMITS. STRONG SOUTH WINDS WILL BUFFET THE AREA SATURDAY AFTERNOON...WITH GUSTS TO OVER 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE SATURDAY NIGHT AND CONTINUE SUNDAY AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA. BRISK SURFACE WINDS AHEAD OF THE FRONT WILL KEEP THE ATMOSPHERE MOIST AND UNSTABLE. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE MOST LIKELY AREA FOR SEVERE STORMS IS ACROSS NORTHEAST NEBRASKA SATURDAY EVENING. ANOTHER COLD FRONT WILL PUSH THROUGH THE AREA FOR MONDAY NIGHT AND TUESDAY...BRINGING A CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SATURDAY. MILLER
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.